Alert archive / Puerto Rico / Small Craft Advisories in 2018

Small Craft Advisory 30, NWS JSJ

June 12, 2018

NWS JSJ issued this small craft advisory at Jun 12, 2018, 3:06 AM CDT. It took effect at Jun 13, 2018, 1:00 AM CDT. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Jun 12, 2018, 3:06 AM CDT (08:06 UTC)
In effect from
Jun 13, 2018, 1:00 AM CDT
Expired
Jun 14, 2018, 1:00 PM CDT
In force
36 hr
Issued by
NWS JSJ

The text

As transmitted.

072 
WHCA72 TJSJ 120806
MWWSJU

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Juan PR
406 AM AST Tue Jun 12 2018

...Increasing winds across the Caribbean waters will cause
Hazardous seas...

.The local winds across the offshore Caribbean waters and the Mona
Passage will cause the local seas to increase and become 
hazardous from late Tuesday night until Thursday.

AMZ732-741-121615-
/O.NEW.TJSJ.SC.Y.0030.180613T0600Z-180614T1800Z/
Caribbean Waters of Puerto Rico from 10 NM to 17N-
Mona Passage Southward to 17N-
406 AM AST Tue Jun 12 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM WEDNESDAY TO 2 PM AST
THURSDAY...

The National Weather Service in San Juan has issued a Small Craft
Advisory, which is in effect from 2 AM Wednesday to 2 PM AST
Thursday. 

* WINDS...15 to 20 knots and slightly stronger at times.

* WAVES/SEAS...5 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas of 7 feet or more are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
9 follow-up statements
756 
WHCA72 TJSJ 121350
MWWSJU

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Juan PR
950 AM AST Tue Jun 12 2018

...Increasing winds across the Caribbean waters will cause
Hazardous seas...

.The local winds across the offshore Caribbean waters and the
Mona Passage will cause the local seas to increase and become
hazardous from late Tuesday night until Thursday.

AMZ732-741-122200-
/O.CON.TJSJ.SC.Y.0030.180613T0600Z-180614T1800Z/
Caribbean Waters of Puerto Rico from 10 NM to 17N-
Mona Passage Southward to 17N-
950 AM AST Tue Jun 12 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM WEDNESDAY TO
2 PM AST THURSDAY...

* WINDS...15 to 20 knots and slightly stronger at times.

* WAVES/SEAS...5 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas of 7 feet or more are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
253 
WHCA72 TJSJ 130129
MWWSJU

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Juan PR
929 PM AST Tue Jun 12 2018

...Increasing winds across the Caribbean waters will cause
Hazardous seas...

.The local winds across the offshore Caribbean waters and the
Mona Passage will cause the local seas to increase and become
hazardous from late tonight until Thursday.

AMZ732-741-130930-
/O.CON.TJSJ.SC.Y.0030.180613T0600Z-180614T1800Z/
Caribbean Waters of Puerto Rico from 10 NM to 17N-
Mona Passage Southward to 17N-
929 PM AST Tue Jun 12 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM WEDNESDAY TO
2 PM AST THURSDAY...

* WINDS...15 to 20 knots and slightly stronger at times.

* WAVES/SEAS...5 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas of 7 feet or more are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
350 
WHCA72 TJSJ 130822
MWWSJU

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Juan PR
422 AM AST Wed Jun 13 2018

...Fresh east to southeasterly winds across the Caribbean waters 
will cause Hazardous seas...

.The local winds across the offshore Caribbean waters and the
Mona Passage will cause the local seas to increase and become
hazardous from late tonight until Thursday.

AMZ732-741-131630-
/O.CON.TJSJ.SC.Y.0030.000000T0000Z-180614T1800Z/
Caribbean Waters of Puerto Rico from 10 NM to 17N-
Mona Passage Southward to 17N-
422 AM AST Wed Jun 13 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM AST
THURSDAY...

* WINDS...15 to 20 knots and slightly stronger at times.

* WAVES/SEAS...5 to 7 feet with occasional seas up to 9 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas of 7 feet or more are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
955 
WHCA72 TJSJ 130826 CCA
MWWSJU

URGENT - MARINE WEATHER MESSAGE...CORRECTED
National Weather Service San Juan PR
426 AM AST Wed Jun 13 2018

...Fresh east to southeasterly winds will result in hazardous seas
across the Caribbean waters and Mona Passage...

AMZ732-741-131630-
/O.CON.TJSJ.SC.Y.0030.000000T0000Z-180614T1800Z/
Caribbean Waters of Puerto Rico from 10 NM to 17N-
Mona Passage Southward to 17N-
426 AM AST Wed Jun 13 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM AST
THURSDAY...

* WINDS...15 to 20 knots and slightly stronger at times.

* WAVES/SEAS...5 to 7 feet with occasional seas up to 9 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas of 7 feet or more are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
224 
WHCA72 TJSJ 131347
MWWSJU

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Juan PR
947 AM AST Wed Jun 13 2018

...Fresh east to southeasterly winds will result in hazardous
seas across the Caribbean waters and Mona Passage...

AMZ732-741-132200-
/O.CON.TJSJ.SC.Y.0030.000000T0000Z-180614T1800Z/
Caribbean Waters of Puerto Rico from 10 NM to 17N-
Mona Passage Southward to 17N-
947 AM AST Wed Jun 13 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM AST
THURSDAY...

* WINDS...15 to 20 knots and slightly stronger at times.

* WAVES/SEAS...5 to 7 feet with occasional seas up to 9 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas of 7 feet or more are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
563 
WHCA72 TJSJ 132028
MWWSJU

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Juan PR
428 PM AST Wed Jun 13 2018

...Fresh east to southeasterly winds will result in hazardous
seas across the Caribbean waters and Mona Passage...

AMZ732-741-140800-
/O.CON.TJSJ.SC.Y.0030.000000T0000Z-180614T1800Z/
Caribbean Waters of Puerto Rico from 10 NM to 17N-
Mona Passage Southward to 17N-
428 PM AST Wed Jun 13 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM AST
THURSDAY...

* WINDS...15 to 20 knots and slightly stronger at times.

* WAVES/SEAS...5 to 7 feet with occasional seas up to 9 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas of 7 feet or more are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
911 
WHCA72 TJSJ 140140
MWWSJU

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Juan PR
940 PM AST Wed Jun 13 2018

...Fresh easterly winds will result in hazardous seas across the 
Caribbean waters and Mona Passage...

AMZ732-741-140945-
/O.CON.TJSJ.SC.Y.0030.000000T0000Z-180614T1800Z/
Caribbean Waters of Puerto Rico from 10 NM to 17N-
Mona Passage Southward to 17N-
940 PM AST Wed Jun 13 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM AST
THURSDAY...

* WINDS...15 to 20 knots and slightly stronger at times.

* WAVES/SEAS...5 to 7 feet with occasional seas up to 9 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas of 7 feet or more are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
225 
WHCA72 TJSJ 140800
MWWSJU

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Juan PR
400 AM AST Thu Jun 14 2018

...Hazardous seas are expected to continue across the Mona Passage
and the Caribbean Offshore waters through early this afternoon...

AMZ732-741-141600-
/O.CON.TJSJ.SC.Y.0030.000000T0000Z-180614T1800Z/
Caribbean Waters of Puerto Rico from 10 NM to 17N-
Mona Passage Southward to 17N-
400 AM AST Thu Jun 14 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM AST THIS
AFTERNOON...

* WINDS...15 to 20 knots and slightly stronger at times.

* WAVES/SEAS...5 to 7 feet with occasional seas up to 9 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas of 7 feet or more are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
690 
WHCA72 TJSJ 141311
MWWSJU

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Juan PR
911 AM AST Thu Jun 14 2018

...Hazardous seas are expected to continue across the Mona
Passage and the Caribbean Offshore waters through early this
afternoon...

AMZ732-741-141800-
/O.CON.TJSJ.SC.Y.0030.000000T0000Z-180614T1800Z/
Caribbean Waters of Puerto Rico from 10 NM to 17N-
Mona Passage Southward to 17N-
911 AM AST Thu Jun 14 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM AST THIS
AFTERNOON...

* WINDS...15 to 20 knots and slightly stronger at times.

* WAVES/SEAS...5 to 7 feet with occasional seas up to 9 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas of 7 feet or more are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

Snell

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this small craft advisory went out at Jun 11, 9:01 PM CDT, 6 hours 5 minutes earlier.

Area forecast discussion, Jun 11, 9:01 PM CDT, 6 hours 5 minutes before
Area Forecast Discussion
National Weather Service San Juan PR
1001 PM AST Mon Jun 11 2018

.UPDATE...A wind surge across the eastern Caribbean will bring
passing showers through Tuesday morning across the USVI and
portions of eastern Puerto Rico. Breezy conditions are expected on
Tuesday, as well as the development of streamers downwind of the
islands and showers with isolated thunderstorms across the
northwest quadrant of the island. Hazy conditions are expected on
Tuesday and Wednesday due to Saharan dust, however, diurnally
induced showers are expected each afternoon.

&&

.AVIATION Update...Mainly VFR conditions expected to prevail.
However, trade wind showers will move at times across the
Leeward/USVI/Eastern PR terminals through Tuesday morning.
SHRA/TSRA expected to develop from 12/16z-22z across NW PR
impacting mainly TJBQ/TJMZ with tempo MVFR. Low level winds will
continue from the ESE at 15-22 kt. However, light and variable
winds expected across the PR terminals overnight.

&&

.MARINE Update...Wind surge between 15-20 knots will continue to
result in choppy seas between 4-6 feet across most of the regional
waters. Therefore, small crafts should exercise caution. Moderate
risk of rip currents will continue across most of the east, north
and southern beaches of the islands.

&&

.PREV DISCUSSION... /issued 453 PM AST Mon Jun 11 2018/

SYNOPSIS...A weak tropical wave will approach the local area
late tonight into Tuesday. Saharan dust will encompass the region
Wednesday. Surface high pressure centered across the north central
Atlantic will promote a moderate to fresh east southeast wind
flow for the next few days.

SHORT TERM...Tonight through Wednesday

Upper level flow from the northwest continues, but some areas of
divergence aloft will aid in convection limited by relatively drier
air aloft. High pressure will continue in the central Atlantic thru
the period.  A weak tropical wave moves through the area tonight
followed by a general increase in the low level winds and some
showers. Much drier air at 850 mb moves into the Leeward/Windward
Islands on Tuesday and does finally penetrate to Puerto Rico and the
U.S. Virgin Islands by Wednesday. Saharan dust accompanies this air
mass and will peak on Tuesday and gradually clear until only minimal
amounts are found on Thursday. Temperatures will generally be the
warmest of the week Tuesday and Wednesday, which will be especially
apparent on the north coast with offshore flow for much of the day.
Highs there will likely make it into the lower 90s again today.

LONG TERM...Thursday through Tuesday...(from previous discussion)

Saharan dust is still expected to be present over the local area
on Thursday, however it should be decreasing and mostly out of the
local area by Friday. This means that hazy skies with mostly fair
weather may be observed on Thursday into very early on Friday.
Even though the Saharan Dust should be out of the area by Friday
afternoon, the overall moisture is forecast to be below normal on
Friday, then gradually increasing on Saturday to near normal
levels. This increase in moisture is expected to linger through
the weekend into the early part of next week. An induce SFC trough
could approach the local islands on Saturday, causing an increase
in moisture and instability over the area for the weekend. Then a
weak upper trough could develop just northwest of the local
islands, causing divergence in the upper levels and once again
causing unstable conditions which would combine with the available
moisture and diurnal heating. This setup, if it were to
materialize, would cause a significant increase in shower activity
over the local area. Keep in mind that this is still far into the
forecast period so there is plenty of uncertainty and confidence
is low.

AVIATION...ESE flow prevails drg pd. SHRA dvlpg ovr NW PR,
downstream from saint Croix and in NW PR. Brief MVFR expected in
SHRA/isold TSRA til arnd 11/22Z. Sct SHRA to cont Ern PR and arnd
TIST/TISX thru byd 12/12Z. Max winds FL410-460 WNW 55 kt.

MARINE...Seas up to 6 feet and winds up to 20 knots are expected
to continue through mid week. An increase in winds will create
hazardous marine conditions across the offshore Caribbean waters
and local passages. Small craft advisories may be required later
tonight or early Tuesday morning for these waters.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  78  91  78  90 /  40  40  50  40
STT  80  90  80  89 /  40  20  50  20

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...None.
VI...None.
AM...None.
&&

SHORT TERM...DS
LONG TERM....FC
Hazardous weather outlook, Jun 11, 5:04 AM CDT, 22 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service San Juan PR
604 AM AST Mon Jun 11 2018

AMZ710>745-PRZ001>013-121015-
San Juan and Vicinity-Northeast-Southeast-Eastern Interior-
North Central-Central Interior-Ponce and Vicinity-Nortwest-
Western Interior-Mayaguez and Vicinity-Southwest-Culebra-Vieques-
The nearshore and off shore Atlantic and Caribbean Coastal Waters-
604 AM AST Mon Jun 11 2018

This Hazardous Weather Outlook is for Puerto Rico and the adjacent
Atlantic Coastal Waters.

.Day One...Today and Tonight

.Thunderstorms...There is a chance of thunderstorms with heavy
rainfall and brief gusty winds this afternoon across portions of
northwest Puerto Rico.

.Flooding...Heavy rains could lead to urban and small stream
flooding.

.Wind...Sustained winds in excess of 20 MPH expected across the
local waters.

.Waves...Choppy/Rough seas up to 6 feet expected across most of the
local waters.

.Rip Currents...There is a moderate risk of rip currents for most of
the local beaches except along the western beaches of mainland PR.

.Heat...Southeasterly trade winds will result in above normal
temperature/heat index along the north coast of Puerto Rico.

.Days Two through Seven...Tuesday through Sunday

The chance of isolated thunderstorms across northwestern Puerto Rico
will continue for the next several days, some of the heaviest showers
could cause minor flooding. There is also a moderate risk of rip
currents expected for many of our local beaches through the upcoming
week.

.Spotter information statement...

Widespread spotter activation is not anticipated, however individual
spotter are encouraged to report Flooding and Rip Currents to the
National Weather Service in San Juan.

AMZ715-725-VIZ001-002-121015-
St. Thomas St. John adjacent Islands-St Croix-
Nearshore Atlantic and adjacent Caribbean Coastal Waters-
604 AM AST Mon Jun 11 2018

This Hazardous Weather Outlook is for the U.S. Virgin Islands and the
ADJACENT Coastal Waters.

.Day One...Today and Tonight

.Wind...Sustained winds in excess of 20 MPH expected across portions
of the islands and surrounding waters.

.Waves...Choppy/Rough seas up to 6 feet expected across most of the
local waters.

.Rip Currents...There is a moderate risk of rip currents for the local
beaches of St Croix and for Neltjeberg in St Thomas.

.Days Two through Seven...Tuesday through Sunday

Moderate risk of rip currents will remain likely for the next several
days across the beaches in St THomas and Saint Croix.

.Spotter information statement...

Widespread spotter activation is not anticipated, however individual
spotter are encouraged to report Rip Currents to the National Weather
Service in San Juan.

Nearby

Small Craft Advisories in Puerto Rico, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.